Alert archive / Puerto Rico / Red Flag Warnings in 2015
Red Flag Warning 11, NWS JSJ
NWS JSJ issued this red flag warning at Apr 22, 2015, 8:13 AM CDT. It took effect at Apr 22, 2015, 10:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2015, 8:13 AM CDT (13:13 UTC)
- In effect from
- Apr 22, 2015, 10:00 AM CDT
- Expired
- Apr 22, 2015, 1:39 PM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWCA82 TJSJ 221313 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 913 AM AST WED APR 22 2015 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .RIDGE OF HIGH PRESSURE WILL MAINTAIN VERY DRY CONDITIONS TODAY WITH CRITICAL HUMIDITIES EXPECTED. WINDS EXPECTED TO BE STRONG ENOUGH TODAY BEFORE THEY START WEAKENING THURSDAY. PRZ014-222000- /O.NEW.TJSJ.FW.W.0011.150422T1500Z-150422T2000Z/ SOUTH COASTAL PLAINS AND MONA ISLAND- 913 AM AST WED APR 22 2015 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM AST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 014... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONE 014. * 20-FOOT WINDS...EAST SOUTHEAST 18 WITH GUSTS TO 30 MPH. * HUMIDITY...35 TO 40 PERCENT AT CAMP SANTIAGO. * 10-HOUR FUEL MOISTURE...7 TO 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
648 WWCA82 TJSJ 221839 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 239 PM AST WED APR 22 2015 ...RED FLAG CONDITIONS NO LONGER EXPECTED... .HUMIDITIES HAVE RECOVERED AND WINDS ARE BELOW RED FLAG CRITERIA. PRZ014-221945- /O.CAN.TJSJ.FW.W.0011.000000T0000Z-150422T2000Z/ SOUTH COASTAL PLAINS AND MONA ISLAND- 239 PM AST WED APR 22 2015 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONE 014... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Apr 22, 4:26 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 22, 4:26 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 526 AM AST WED APR 22 2015 .SYNOPSIS...AT UPPER LEVELS...A RIDGE IS MOVING INTO THE AREA FOLLOWING A TROUGH PASSAGE LAST NIGHT. ANTICYCLONIC NORTHWESTERLY FLOW WILL CONTINUE FOR AT LEAST THE NEXT 7 DAYS. AT MID LEVELS...HIGH PRESSURE OVER THE NORTHWEST CARIBBEAN WILL MAINTAIN A RIDGE OVER MOST OF THE CARIBBEAN SEA THROUGH THE NEXT 7 DAYS. AFTERWARD THE HIGH WILL DRIFT OVER THE LOCAL AREA. AT LOWER LEVELS...HIGH PRESSURE WILL CONTINUE OVER THE EASTERN SUB-TROPICAL ATLANTIC AND BEGIN TO SPREAD SOUTH...BUT GRADIENTS WILL WEAKEN OVER THE LOCAL AREA AND FLOW WILL BECOME MORE SOUTHERLY LATER THIS WEEK. THE AXIS OF THE HIGH WILL SHIFT SOUTH TO OVER THE AREA BY EARLY NEXT WEEK BRINGING SOUTHERLY LOW LEVEL FLOW AND WARMER TEMPERATURES. MUCH WARMER TEMPERATURES ARE EXPECTED IN THE NORTHERN COASTAL SECTIONS OF PUERTO RICO. && .DISCUSSION...SHOWER INCREASED EARLY IN THE MORNING SOUTH OF VIEQUES AND OVER THE ATLANTIC WATERS FROM FAJARDO EAST...BUT MOST REMAINED OFFSHORE AND LITTLE RAIN WAS HAD OVER LAND. LOW LEVEL FLOW IS EXPECTED TO BEGIN TURNING TOWARD THE SOUTHEAST TODAY AND TEMPERATURES ALONG THE NORTH COAST OF PUERTO RICO WILL BEGIN TO RISE. BY FRIDAY HIGHS WILL REACH 90 DEGREES AND LOWER 90S WILL BE COMMON THERE NEXT WEEK. SHOWER ACTIVITY WILL BE VERY LIMITED TODAY AS MOISTURE IS FORECAST TO DROP TO AROUND 0.88 INCHES OF PRECIPITABLE WATER BY 23/06Z TONIGHT. MOISTURE REBOUNDS IN THE LOWER LEVELS THURSDAY THROUGH SATURDAY WITH SOME INCREASE IN SHOWERS ESPECIALLY IN THE WEST AND WHERE THE SEA BREEZES MEET THE SOUTHERLY FLOW. RELATIVELY DRY MID LEVELS WILL QUASH MOST THUNDERSTORM ACTIVITY BUT SOME SHOWERS MAY BE HEAVY FRIDAY AND SATURDAY. EVEN WARMER AND DRIER CONDITIONS RETURN LATER NEXT WEEK...WITH MOS GUIDANCE APPROACHING RECORD WARM MAXIMUMS FOR THE SAN JUAN AREA BY THURSDAY OF NEXT WEEK WITH PERSISTENT SOUTH FLOW. && .AVIATION...VFR CONDS THRU THE FCST PERIOD. FEW CU EN ROUTE BTW ERN PR AND N LEEWARDS ISOLD SHRA. BETWEEN 22/17-22/21Z ISOLD-SCT SHRA EXPECTED TO FORM OVER WESTERN INTERIOR SECTIONS OF PR W/PSBL BRIEF MTN TOP OBSCR AND MVFR IN LOW CIGS...MAINLY VCNTY TJMZ. L/LVL WNDS FM NE 10-20 KTS BLO FL250 AND SFC WND MAINLY FM E 10-15 KTS EXCEPT FOR LOCAL SEA BREEZE VARIATIONS....WITH OCNL GUSTS UP TO 22 KTS. NO OTHER SIG OPERATIONAL WX IMPACTS ATTM. && .MARINE...MODELS SHOW A LONG PERIOD SWELL BEGINNING LATE THURSDAY...BUT SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERION. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 77 89 78 / 10 10 10 10 STT 86 75 85 77 / 20 0 0 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 09/12
Hazardous weather outlook, Apr 22, 4:26 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 526 AM AST WED APR 22 2015 AMZ710>745-PRZ001>013-230930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 526 AM AST WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-230930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 526 AM AST WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Puerto Rico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.